Alert archive / Missouri / Severe Thunderstorm Warnings in 2017
Severe Thunderstorm Warning 320, NWS Springfield, MO
NWS Springfield, MO issued this severe thunderstorm warning at Aug 18, 2017, 9:57 PM CDT for Camden County, Miller County, Pulaski County, Missouri. It was in force for 48 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 18, 2017, 9:57 PM CDT (02:57 UTC)
- Expired
- Aug 18, 2017, 10:45 PM CDT
- In force
- 48 min
- Issued by
- NWS Springfield, MO
- Area
- Storm-based polygon
- Hail
- 1.5 in
- Wind
- 60.0 mph
Counties Camden County, MO, Miller County, MO, Pulaski County, MO
The radar
The Springfield radar (KSGF), 122 km from the middle of the area, began a volume at 03:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 3.0 hours before the alert went out and 173 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2035 J/kg
- Mixed-layer CIN
- -22 J/kg
- Mixed-layer LCL
- 1123 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- 100 m²/s²
- 0-3 km storm-relative helicity
- 99 m²/s²
- Significant tornado parameter
- 1.0
- Supercell composite
- 8.5
The text
As transmitted.
425
WUUS53 KSGF 190257
SVRSGF
MOC029-131-169-190345-
/O.NEW.KSGF.SV.W.0320.170819T0257Z-170819T0345Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Springfield MO
957 PM CDT FRI AUG 18 2017
The National Weather Service in Springfield has issued a
* Severe Thunderstorm Warning for...
Southern Miller County in central Missouri...
Northwestern Pulaski County in central Missouri...
East central Camden County in central Missouri...
* Until 1045 PM CDT
* At 957 PM CDT, a severe thunderstorm was located 8 miles southeast
of Osage Beach, moving east at 30 mph.
HAZARD...Ping pong ball size hail and 60 mph wind gusts.
SOURCE...Trained weather spotters. This storm is currently
producing quarter to half dollar size hail east of Linn
Creek.
IMPACT...People and animals outdoors will be injured. Expect hail
damage to roofs, siding, windows, and vehicles. Expect
wind damage to roofs, siding, and trees.
* Locations impacted include...
Lake of The Ozarks... Lake of The Ozarks State Park...
Crocker... Iberia...
Brumley... Freedom...
Montreal...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3797 9264 3812 9264 3815 9218 3796 9219
TIME...MOT...LOC 0257Z 264DEG 24KT 3804 9256
HAIL...1.50IN
WIND...60MPH
$$
Burchfield2 follow-up statements
180
WWUS53 KSGF 190314
SVSSGF
Severe Weather Statement
National Weather Service Springfield MO
1014 PM CDT FRI AUG 18 2017
MOC029-169-190323-
/O.CAN.KSGF.SV.W.0320.000000T0000Z-170819T0345Z/
Pulaski MO-Camden MO-
1014 PM CDT FRI AUG 18 2017
...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN PULASKI AND EAST
CENTRAL CAMDEN COUNTIES IS CANCELLED...
The severe thunderstorm which prompted the warning has moved out of
the warned area. Therefore, the warning has been cancelled.
LAT...LON 3804 9218 3802 9219 3802 9240 3803 9251
3813 9253 3815 9218
TIME...MOT...LOC 0313Z 264DEG 24KT 3805 9242
$$
MOC131-190345-
/O.CON.KSGF.SV.W.0320.000000T0000Z-170819T0345Z/
Miller MO-
1014 PM CDT FRI AUG 18 2017
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1045 PM CDT
FOR SOUTHEASTERN MILLER COUNTY...
At 1013 PM CDT, a severe thunderstorm was located 7 miles west of
Iberia, or 12 miles southeast of Osage Beach, moving east at 30 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Trained weather spotters. This storm has a history of
producing large hail in Linn Creek.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Lake of The Ozarks State Park... Iberia...
Brumley...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
This storm is producing large hail. SEEK SHELTER NOW inside a sturdy
structure and stay away from windows.
&&
LAT...LON 3804 9218 3802 9219 3802 9240 3803 9251
3813 9253 3815 9218
TIME...MOT...LOC 0313Z 264DEG 24KT 3805 9242
HAIL...1.00IN
WIND...60MPH
$$
Burchfield990
WWUS53 KSGF 190335
SVSSGF
Severe Weather Statement
National Weather Service Springfield MO
1035 PM CDT FRI AUG 18 2017
MOC131-190345-
/O.EXP.KSGF.SV.W.0320.000000T0000Z-170819T0345Z/
Miller MO-
1035 PM CDT FRI AUG 18 2017
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN MILLER COUNTY
WILL EXPIRE AT 1045 PM CDT...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore the warning will be allowed to expire. However small hail
is still possible with this thunderstorm.
LAT...LON 3804 9218 3802 9219 3802 9240 3803 9251
3813 9253 3815 9218
TIME...MOT...LOC 0335Z 264DEG 24KT 3806 9224
$$
BurchfieldWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 18, 6:10 PM CDT, 3 hours 47 minutes earlier.
Area forecast discussion, Aug 18, 6:10 PM CDT, 3 hours 47 minutes before
Area Forecast Discussion National Weather Service Springfield MO 610 PM CDT Fri Aug 18 2017 .SHORT TERM...(This evening through Saturday) Issued at 131 PM CDT Fri Aug 18 2017 A weak shortwave moving across the area this afternoon was trying to aid in developing some showers and storms across along I-49. This activity may increase in coverage and intensity as we go through the afternoon hours as noted by the HRRR. The short term models have struggled with this development through the morning hours however but will keep monitoring this through the afternoon. MLCAPE values of around 2000 j/kg and 25kts 0-6km shear could allow for some stronger storms to develop in the near term along the MO/AR border in sw MO. Short and medium range models do continue to show a complex of storms developing and moving across the Ozarks late this evening into overnight. A few models like the GFS and ECMWF have rainfall developing as early as 21z along the I-49 corridor with the rainfall spreading east overnight. Other models hold all the rain off until after midnight. Overall, thinking that mid evening will be the best timing for rain and storms to develop and move east with initiation along I-49 seeming the best potential location. Current forecasts from both SPC and WPC indicate slight risks for severe storms and flooding rain respectively across southeastern Kansas and western into central Missouri respectively. The flooding potential will be contingent on training storm development. If this occurs some locations could see 2 to 3 inches of rainfall. Current mesoscale date across eastern Kansas and western Missouri has nearly 3000j/kg of cape across the area with dewpoints in the low to middle 70's with several shortwaves expected to move across the area this evening and overnight. there will be the potential for some strong to severe storm development. Primary concerns will be damaging winds but hail to quarters in size will also be possible. Some showers and storms are expected to linger across the southwestern half of the Ozarks through much of the day though coverage and duration should be limited. Despite the cloud cover expected for tomorrow, temperatures should climb into the middle to upper 80s similar to todays forecast. .LONG TERM...(Saturday Night through Friday) Issued at 131 PM CDT Fri Aug 18 2017 The unsettled and active patter will continue to bring shower and thunderstorm chances to the Ozarks Saturday night through the middle of next week. The upper level flow pattern will transition from southwesterly flow this weekend to northwesterly flow aloft for the middle of the week with upper level ridging moving over the area by the end of the week. In general, there is potential for showers and thunderstorms nearly each day through Wednesday. By next weekend, there is the potential for additional rainfall but this is quite a was out in the extended forecast. Another note on next week's forecast will be the near normal temperatures expected to start next week with highs around 90 and heat index values around the 100 degree make Monday and Tuesday. The pattern changes previously discussed will change by the end of the week and temperatures by Wednesday through the end of next week will again be 5 to 10 degrees below normal for August with highs in the lower 80s. && .AVIATION...(For the 00Z TAFS through 00Z Saturday evening) Issued at 603 PM CDT Fri Aug 18 2017 Scattered convection had developed over western Missouri and southeast Kansas late this afternoon and was pushing east- southeast. Storms may affect the BBG site by 00z-01z and will need to monitor storms to the northwest of SGF, but these have been trending downward. Have put in VCTS wording for SGF by 01z. In addition, there is convection developing over northern Missouri, which could affect the area later this evening and overnight, but confidence is low on affecting terminals at this time. && .SGF WATCHES/WARNINGS/ADVISORIES... MO...NONE. KS...NONE. && SHORT TERM...Hatch LONG TERM...Hatch AVIATION...Lindenberg
Hazardous weather outlook, Aug 18, 9:46 PM CDT, 11 minutes before
Hazardous Weather Outlook National Weather Service Springfield MO 946 PM CDT Fri Aug 18 2017 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-200300- Bourbon-Crawford-Cherokee-Benton-Morgan-Miller-Maries-Vernon- St. Clair-Hickory-Camden-Pulaski-Phelps-Barton-Cedar-Polk-Dallas- Laclede-Texas-Dent-Jasper-Dade-Greene-Webster-Wright-Newton- Lawrence-Christian-Douglas-Howell-Shannon-McDonald-Barry-Stone- Taney-Ozark-Oregon- 946 PM CDT Fri Aug 18 2017 This Hazardous Weather Outlook is for portions of the Missouri Ozarks and extreme southeast Kansas. .DAY ONE...Tonight. Weather hazards expected... Elevated Hail risk. Elevated Thunderstorm wind damage risk. Limited Flooding risk. Significant Lightning risk. DISCUSSION... Scattered strong to severe storms will be possible over central Missouri late this evening into the early portion of the overnight hours. Large hail up to golf ball size and damaging thunderstorm winds in excess of 60 mph will be possible with the stronger storms. Heavy rain will accompany the stronger storms. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Periodic scattered showers and thunderstorms will be possible from Sunday through middle of next week. Heat index values will warm into the middle and upper 90s by later this weekend and early next week. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight. && More detailed information can be accessed at: http://www.weather.gov/sgf/sitrep This product in graphical format...along with other weather... hydrological and climate information...at http://www.weather.gov/sgf Lindenberg
In the hours before
Local storm report, Aug 18, 5:33 PM CDT, 4 hours 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
533 PM CDT FRI AUG 18 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0529 PM FLASH FLOOD 2 W RICHARDS 37.90N 94.60W
08/18/2017 VERNON MO EMERGENCY MNGR
WATER FLOWING OVER THE ROADWAY AT 200 RD AND
KATY TRACK ROAD.
&&
SSLLocal storm report, Aug 18, 5:34 PM CDT, 4 hours 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
534 PM CDT FRI AUG 18 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0529 PM FLASH FLOOD 2 ESE RICHARDS 37.90N 94.53W
08/18/2017 VERNON MO PUBLIC
WATER FLOWING OVER THE ROADWAY AT 600 ROAD
AND KATY TRACK ROAD.
&&
SSLLocal storm report, Aug 18, 5:36 PM CDT, 4 hours 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
536 PM CDT FRI AUG 18 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0529 PM FLASH FLOOD 3 ESE RICHARDS 37.90N 94.50W
08/18/2017 VERNON MO EMERGENCY MNGR
WATER FLOWING OVER THE ROADWAY ON HIGHWAY O
JUST EAST OF HIGHWAY H.
&&
SSLLocal storm report, Aug 18, 5:50 PM CDT, 4 hours 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
550 PM CDT FRI AUG 18 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0534 PM TSTM WND DMG SELIGMAN 36.53N 93.94W
08/18/2017 BARRY MO 911 CALL CENTER
TREE WAS BLOWN OVER ONTO STATE HIGHWAY 37.
&&
SSLLocal storm report, Aug 18, 9:36 PM CDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
936 PM CDT FRI AUG 18 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0935 PM HAIL CAMDENTON 38.01N 92.74W
08/18/2017 E1.00 INCH CAMDEN MO TRAINED SPOTTER
&&
DCRAMERLocal storm report, Aug 18, 9:45 PM CDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
945 PM CDT FRI AUG 18 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0944 PM HAIL CAMDENTON 38.01N 92.74W
08/18/2017 E1.25 INCH CAMDEN MO TRAINED SPOTTER
&&
DCRAMERThe office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 18, 7:03 PM CDT | Areal Flood Advisory | SGF | Newton | 6 hr |
| Aug 18, 9:19 PM CDT | Severe Thunderstorm Warning | SGF | Camden | 41 min |
| Aug 18, 10:28 PM CDT | Special Weather Statement | SGF | Morgan | 62 min |
| Aug 18, 10:50 PM CDT | Severe Thunderstorm Warning | SGF | Benton, Morgan | 40 min |
| Aug 18, 11:21 PM CDT | Special Weather Statement | SGF | Miller | 54 min |
| Aug 18, 11:23 PM CDT | Severe Thunderstorm Warning | SGF | Camden, Miller, Morgan | 67 min |
| Aug 19, 12:19 AM CDT | Special Weather Statement | SGF | Phelps, Pulaski | 56 min |
| Aug 19, 12:55 AM CDT | Severe Thunderstorm Warning | SGF | Phelps, Pulaski | 31 min |
| Aug 19, 1:44 PM CDT | Heat Advisory | SGF | Barry, Barton, Cedar, Christian, Dade, Greene and 7 more | 5 hr |
| Aug 19, 6:59 PM CDT | Flash Flood Warning | SGF | Barton | 6 hr |
Nearby
Severe Thunderstorm Warnings in Missouri, 2017Every severe thunderstorm warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.